Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 27, 2015, 5:02 PM EDT for Columbia County, New York; Berkshire County, Massachusetts. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 5:02 PM EDT (21:02 UTC)
- Expired
- May 27, 2015, 6:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berkshire County, MA, Columbia County, NY
The radar
The Albany radar (KENX), 72 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:06 PM EDT | TSTM WND DMG | Valatie, NY | TREE AND WIRES DOWN |
| May 27, 5:55 PM EDT | TSTM WND DMG | Pittsfield, MA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:54 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
043
WUUS51 KALY 272102
SVRALY
MAC003-NYC021-272200-
/O.NEW.KALY.SV.W.0007.150527T2102Z-150527T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
502 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 600 PM EDT
* AT 502 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PHILMONT...
OR NEAR HUDSON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
VALATIE AND KINDERHOOK AROUND 510 PM EDT.
CHATHAM AROUND 515 PM EDT.
AUSTERLITZ AROUND 525 PM EDT.
NEW LEBANON AROUND 535 PM EDT.
LEE AND LENOX AROUND 540 PM EDT.
HANCOCK AROUND 545 PM EDT.
PITTSFIELD AROUND 555 PM EDT.
CHESHIRE AND SAVOY AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HOLLOWVILLE...EAST CHATHAM...RIDERS...STOCKPORT...LENOX HOUSE COUNTRY
SHOPS...LANESBOROUGH...WILLIAMSVILLE...NEW LEBANON CENTER...LITTLE
EGYPT AND MELLENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
LAT...LON 4255 7298 4253 7297 4238 7302 4239 7306
4235 7307 4216 7373 4240 7377 4250 7347
4251 7335 4254 7334 4266 7296 4264 7295
TIME...MOT...LOC 2102Z 244DEG 29KT 4229 7369
HAIL...0.75IN
WIND...60MPH
$$
NAS1 follow-up statement
557
WWUS51 KALY 272128
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT WED MAY 27 2015
MAC003-NYC021-272200-
/O.CON.KALY.SV.W.0007.000000T0000Z-150527T2200Z/
BERKSHIRE MA-COLUMBIA NY-
528 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL BERKSHIRE AND NORTHEASTERN COLUMBIA COUNTIES...
AT 527 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AUSTERLITZ...
OR 8 MILES EAST OF CHATHAM...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
NEW LEBANON AROUND 535 PM EDT.
LENOX AROUND 540 PM EDT.
HANCOCK AROUND 545 PM EDT.
PITTSFIELD AROUND 550 PM EDT.
CHESHIRE AND SAVOY AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HOLLOWVILLE...EAST CHATHAM...RIDERS...LENOX HOUSE COUNTRY SHOPS...
LANESBOROUGH...WILLIAMSVILLE...NEW LEBANON CENTER...LITTLE EGYPT...
MELLENVILLE AND QUEECHY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM PRODUCED WIND DAMAGE IN
VALATIE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4255 7298 4253 7297 4238 7302 4239 7306
4235 7307 4217 7370 4240 7374 4250 7347
4251 7335 4254 7334 4266 7296 4264 7295
TIME...MOT...LOC 2127Z 244DEG 29KT 4238 7344
HAIL...0.75IN
WIND...60MPH
$$
NASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:43 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 27, 1:43 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 143 PM EDT WED MAY 27 2015 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL CONTINUE TO BE OVER EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY. AN UPPER LEVEL DISTURBANCE WELL AHEAD OF A COLD FRONT WILL FOCUS SOME STRONG TO SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON INTO EARLY THIS EVENING. THE COLD FRONT WILL MOVE THROUGH THE REGION ON THURSDAY WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FROM THE NORTH AND WEST THURSDAY NIGHT INTO FRIDAY WITH DRIER AND LESS HUMID CONDITIONS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT FOR ALL OF EASTERN NYS AND ADJACENT WESTERN NEW ENGLAND... THE 17Z/WED KALY SOUNDING IS NOW AVAILABLE. AS OF 130 PM EDT...SCATTERED SHOWERS/THUNDERSTORMS HAVE DEVELOPED ACROSS THE THE WESTERN ADIRONDACKS/MOHAWK VALLEY...WITH ISOLATED TO SCATTERED SHOWERS/STORMS NOW ALSO ACROSS THE SE CATSKILLS...WITH ISOLATED SHOWERS/TSTMS BREAKING OUT ACROSS THE EASTERN MOHAWK VALLEY AND NORTHERN PORTIONS OF THE CAPITAL REGION. TEMPS HAVE REACHED THE MID/UPPER 80S...WITH DEWPOINTS RISING INTO THE MID/UPPER 60S. LATEST SPC MESOANALYSIS SUGGESTS A FAIRLY WIDESPREAD AREA OF SB CAPES IN THE 1500-2000 J/KG RANGE WITHIN CLOSE PROXIMITY TO THE HUDSON RIVER VALLEY...AND GENERALLY 1000-1500 J/KG ELSEWHERE. 0-6 KM SHEAR IS GENERALLY 35-40 KT ACROSS THE WESTERN ADIRONDACKS AND MOHAWK VALLEY...AND GENERALLY 25-30 KT FARTHER S AND E. MID LEVEL LAPSE RATES ARE NOT OVERLY IMPRESSIVE...GENERALLY IN THE 5.5-6 C/KM RANGE. HOWEVER...SYNOPTIC LIFT IS INCREASING FROM W TO E AHEAD OF A SHORTWAVE TROUGH APPROACHING FROM THE GREAT LAKES REGION...AND ALSO AHEAD OF A WEAK SFC TROUGH ACROSS CENTRAL NYS. LATEST HRRR SUGGESTS THAT THE MAIN LINE OF CONVECTION CURRENTLY DEVELOPING ACROSS NW AREAS CONTINUES TO MOVE S/E...REACHING THE CAPITAL REGION BETWEEN 2 AND 4 PM...AND ACROSS SOUTHERN VT/WESTERN MA/MID HUDSON VALLEY AND NW CT BETWEEN ROUGHLY 4-7 PM. ADDITIONAL ISOLATED THUNDERSTORMS COULD DEVELOP AHEAD OF THIS LINE BEFORE THESE APPROXIMATE TIMES. THE MAIN SEVERE THREAT FOR THIS AFTERNOON WILL BE LOCALLY DAMAGING WIND GUSTS ASSOCIATED WITH DEVELOPING COLD POOLS WHICH MAY ALLOW PORTIONS OF LINE SEGMENTS TO DEVELOP INTO SMALL BOWING SEGMENTS. GIVEN THE INCREASING MID LEVEL SHEAR THIS AFTERNOON...WILL ALSO HAVE TO WATCH FOR ANY DISCRETE CELLS THAT DEVELOP AHEAD OF LINE SEGMENTS WHICH COULD BECOME MORE ORGANIZED AND PRODUCE SOME HAIL IN ADDITION TO THE GUSTY WINDS. ALSO...WITH PWAT/S APPROACHING 1.5 INCHES...ANY THUNDERSTORMS COULD PRODUCE LOCALLY TORRENTIAL DOWNPOURS. ALTHOUGH ANY RAINFALL WILL BE WELCOME...SHOULD ANY CELLS TRAIN ALONG LINES...LOCALIZED FLOODING...PARTICULARLY IN URBAN/POOR DRAINAGE AREAS CAN NOT BE RULED OUT. MAX TEMPS WILL REACH 85-90 IN MOST LOWER ELEVATIONS...AND LOWER/MID 80S IN HIGHER TERRAIN BEFORE ANY CONVECTION MOVES THROUGH. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TONIGHT...THE SFC TROUGH MOVES THROUGH WITH THE SCT SHOWERS AND THUNDERSTORMS ENDING IN THE EARLY EVENING. THERE WILL LIKELY BE A LULL IN THE ACTIVITY...BUT THE COLD FRONT AND UPPER TROUGH WILL BE APPROACHING THE ERN GREAT LAKES REGION AND WRN NY. SOME SLIGHT AND LOW CHC POPS WERE KEPT IN WEST OF THE HUDSON RIVER VALLEY BTWN 09Z-12Z SHOWERS AND POSSIBLY THUNDERSTORMS AHEAD OF THE FRONT. LOWS WILL STILL BE MILD IN THE MID AND U60S IN THE VALLEY AREAS...AND U50S TO L60S OVER THE MTNS. THU...THE NAM/GFS/ECMWF CONTINUES TO BE IN AGREEMENT WITH A FASTER PROGRESSION OF THE SFC COLD FRONT AND ASSOCIATED UPPER TROUGH. IF IT LAGS A LITTLE...THEN THE SOUTHEAST EXTREME OF THE FCST AREA /MID HUDSON VALLEY...SRN BERKS...AND NW CT/ WILL HAVE TO BE MONITORED FOR SOME STRONG TO SEVERE THUNDERSTORMS. RIGHT NOW...ALL OF OUR FCST AREA IS IN A GENERAL THUNDERSTORM OUTLOOK. THE INSTABILITY LOOKS MUCH LESS THAN TODAYS...AND THE BETTER DYNAMICS WITH THE UPPER JET GOES N/NE INTO SRN QUEBEC...NRN NY...AND NRN NEW ENGLAND. A SLIGHT TO LOW CHC OF THUNDERSTORMS WAS KEPT IN EVERYWHERE INTO THE EARLY TO MID PM...THEN QUICKLY DIMINISHED FROM THE W/NW TO S/SE. MAX TEMPS WILL BE TRICKY WITH THE COLD ADVECTION IN THE WAKE OF THE FRONT...AND STRONG MIXING OR DOWNSLOPING OCCURRING. EXPECT BRISK W/NW WINDS DURING THE PM. H850 TEMPS FALL TO +8C TO +13C BY THE 00Z/FRI FROM NW TO SE OVER THE AREA. HIGHS WILL RANGE FROM THE U60S TO L70S OVER THE SRN DACKS/W-CNTRL MOHAWK VALLEY TO M70S TO L80S OVER THE REST OF THE REGION...EXCEPT SOME U60S/L70S OVER THE CATSKILLS/SRN GREENS...AND M80S OVER THE MID HUDSON VALLEY/NW CT. THU NIGHT...THE UPPER TROUGH AXIS MOVES DOWNSTREAM...AND BRISK W/NW WINDS WILL DIMINISH AS SFC ANTICYCLONE RIDGES IN FROM THE NORTH AND WEST EARLY ON...AND SETTLES OVER NY AND NEW ENGLAND BY FRI MORNING. HUMIDITY LEVELS WILL DECREASE COMPARED TO THE PREVIOUS NIGHT WITH LOWS IN THE M40S TO L50S OVER THE MTNS...AND MID AND U50S OVER THE VALLEY AREAS. FRIDAY...THE SYNOPTIC SUBSIDENCE WITH THE UPPER LEVEL RIDGE...AND THE SFC HIGH WILL CONTINUE TO CLOSE THE WEEK. THE SUBTROPICAL RIDGE WILL BE IN CONTROL AGAIN. A DRY AND LESS HUMID DAY IS EXPECTED...BUT THE S/SW FLOW ALOFT WILL INCREASE AHEAD OF THE NEXT TROUGH AND COLD FRONT UPSTREAM. EXPECT MOSTLY SUNNY CONDITIONS WITH HIGHS IN THE LOWER TO M80S IN THE VALLEYS...AND 70S TO NEAR 80F OVER THE HILLS AND MTNS. HUMIDITY LEVELS SHOULD BE FAIRLY NICE STILL WITH SFC DEWPTS IN THE 50S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... WELL ABOVE NORMAL TEMPERATURES FRI NITE-SAT SHOULD TREND BACK TO NEAR OR BELOW NORMAL SUN-TUE...AS THE EAST COAST UPPER LEVEL RIDGE DEAMPLIFIES WITH THE APPROACH OF SHORTWAVE ENERGY FROM SOUTHERN CANADA. AS IT DEAMPLIFIES...A COLD FRONT WILL CROSS THE REGION SOMETIME LATE SAT OR EARLY SUN. THIS SHOULD BRING SHOWERS AND THUNDERSTORMS TO THE REGION. DEPENDING ON ADDITIONAL SHORTWAVE ENERGY ROUNDING THE BASE OF THE INCOMING UPPER LEVEL TROUGH APPROACHING THE GREAT LAKES/SE CANADA...IT IS POSSIBLE THAT THE COLD FRONT SLOWS DOWN AND/OR A WAVE DEVELOPS ALONG IT AND TRACKS SOUTH OF THE REGION. SHOULD THIS OCCUR...SHOWERS COULD LINGER IN THE WAKE OF THE FRONT FOR SUN INTO TUE...BUT MAINLY ACROSS SOUTHERN AREAS. WARM AND SOMEWHAT HUMID FRIDAY NIGHT ACROSS THE REGION WITH LOWS IN THE UPPER 50S TO MID 60S. AS THE COLD FRONT APPROACHES ON SATURDAY...THE SOUTHERLY FLOW AHEAD OF IT WILL BOOST TEMPS TO HIGHS IN THE 80S ACROSS THE REGION...BUT SOMEWHAT COOLER AIR OFF THE ATLANTIC WILL RESULT IN THE COOLEST TEMPS OCCURRING OVER SOUTHERN AREAS. SCATTERED SHOWERS AND TSTMS WILL ALSO INCREASE ACROSS THE REGION...AND HAVE FORECAST POPS TO RISE TO LOW CHANCE ACROSS THE SOUTHEAST BY LATE AFTERNOON...RANGING UP TO LIKELY POPS OVER THE ADIRONDACKS. SATURDAY NIGHT POPS CONTINUE TO RISE...REACHING LIKELY LEVELS ACROSS MOST OF THE REGION...WITH HIGH CHANCE POPS OVER THE SOUTHERN FOURTH OF THE FORECAST AREA. LOWS SATURDAY NIGHT WILL RANGE FROM THE UPPER 40S OVER THE ADIRONDACKS...TO THE LOWER 60S OVER THE FAR SOUTHERN PART OF THE FORECAST AREA. DUE TO THE POSSIBILITY OF A WAVE ALONG THE FRONT...POPS FOR SUNDAY REMAIN FAIRLY HIGH...BETWEEN 40 AND 50 PERCENT DURING THE MORNING... AND 30 TO 45 PERCENT DURING THE AFTERNOON...WITH THE HIGHEST POPS OVER THE SOUTH. HIGHS SUNDAY IN THE 60S TO MID 70S. STILL THE POTENTIAL FOR THE FRONT TO BECOME STATIONARY FAR ENOUGH NORTH TO RESULT IN SOME SHOWERS ACROSS PARTS OF THE REGION SUNDAY NIGHT THROUGH TUESDAY. HAVE FORECAST EITHER DRY CONDITIONS OR SLIGHT CHANCE POPS FROM THE ADIRONDACKS TO THE LAKE GEORGE AREA DURING THIS PERIOD. SLIGHT CHANCE POPS MOST OTHER AREAS...AND LOW CHANCE POPS OVER THE EXTREME SOUTH. LOWS SUNDAY NIGHT WILL BE IN THE MID 40S TO LOWER 50S. HIGHS MONDAY IN THE 60S TO LOWER 70S. LOWS MONDAY NIGHT IN THE MID 40S TO LOWER 50S ONCE AGAIN...AND HIGHS TUESDAY IN THE UPPER 60S TO MID 70S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A PRE FRONTAL TROUGH WITH ASSOCIATED SHOWERS AND THUNDERSTORMS WILL AFFECT THE TAF SITES THROUGH ABOUT 24Z/01Z. SOME UNCERTAINTIES ABOUT EXACT TIMING...BUT SELECTED AN HOUR OF MVFR VISIBILITIES AND CEILINGS AT EACH TAF SITE...WHICH CAN BE AMENDED OR SLIGHT TIMING DIFFERENCES AS THE THUNDERSTORMS DEVELOP AND MOVE EAST. THERE MAY BE SOME VERY BRIEF IFR CEILINGS AND VISIBILITIES WITH THE THUNDERSTORMS BUT AGAIN... THIS FAR OUT CAN AMEND TO INCLUDE IFR DEPENDING ON HOW THE THUNDERSTORMS DEVELOP AND MOVE. AFTER ABOUT 01Z/02Z...THUNDERSTORMS SHOULD MOVE OUT OF THE REGION...BUT A FEW LINGER SHOWERS COULD BE AROUND THROUGH ABOUT 04Z...WHEN WINDS SHOULD BECOME LIGHT AND SOME MVFR VISIBILITIES IN FOG AND SOME INTERVALS OF MVFR CEILINGS DEVELOP AT ALL THE TAF SITES. CONDITIONS COULD FLIRT WITH IFR AT KPSF AND KGFL AFTER 10Z...BUT CEILINGS AND VISIBILITIES COULD LOWER AT ALL SITES THROUGH 10Z...BUT AGAIN...THE BEST CHANCE FOR IFR IS AT KPSF AND KGFL. BY 14Z...CONDITIONS SHOULD RETURN TO VFR AT ALL SITES. SOUTH WINDS AT 10 TO 15 KT...WITH SOME GUSTS AROUND 20 KT AT TIMES THIS AFTERNOON...DIMINISHING TO 6 KT OR LESS TONIGHT. WINDS WILL TREND TO SOUTHWEST THROUGH THE MORNING AT 10 TO 15 KT. WINDS WILL TREND TO WEST BY 16Z-18Z AND INCREASE TO 15 KT OR GREATER BUT TIMING IS UNCERTAIN... AND WILL BE REFLECTED ONCE THE TAF VALID TIME EXTENDS BEYOND 18Z THURSDAY. OUTLOOK... THURSDAY AND THURSDAY NIGHT: LOW OPERATIONAL IMPACT. BREEZY. NO SIG WX. FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. && .FIRE WEATHER... A WARM AND HUMID AIR MASS WILL CONTINUE TO BE OVER EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY. AN UPPER LEVEL DISTURBANCE WELL AHEAD OF A COLD FRONT WILL FOCUS SOME SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON INTO EARLY THIS EVENING. THE COLD FRONT WILL MOVE THROUGH THE REGION ON THURSDAY WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FROM THE NORTH AND WEST THURSDAY NIGHT INTO FRIDAY WITH DRIER AND LESS HUMID CONDITIONS. THE RH VALUES WILL LOWER TO 45 TO 60 PERCENT THIS AFTERNOON...THEN INCREASE TO 70 TO 100 PERCENT TONIGHT...AND THE DECREASE TO 35 TO 55 PERCENT ON THURSDAY. THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 10 TO 15 MPH TODAY WITH GUSTS TO 25 MPH...THEN 5 TO 15 MPH TONIGHT. THE WINDS WILL SHIFT TO THE WEST TO NORTHWEST AT 10 TO 20 MPH WITH SOME GUSTS TO 30 MPH ON THURSDAY WITH THE COLD FRONTAL PASSAGE. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS EXPECTED THIS WEEK...HOWEVER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS TODAY INTO TONIGHT. THE U.S. DROUGHT MONITOR HAS MUCH OF EASTERN NEW YORK AND WESTERN NEW ENGLAND IN THE D1 CATEGORY...WHICH IS CONSIDERED MODERATE DROUGHT AT THIS TIME. WARM AND HUMID CONDITIONS WITH CHANCES FOR SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON INTO THE EARLY EVENING ARE EXPECTED TODAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT ON THURSDAY. PRECIPITABLE WATER VALUES OF 1.25-1.75 INCHES WITH LOCALLY HIGHER VALUES ARE EXPECTED TODAY...SO STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. AN ISOLATED FLASH FLOOD MAY BE POSSIBLE IF STORMS REPEATEDLY MOVE OVER THE SAME AREA...OR THE DRY/PARCHED GROUND DOES NOT ABSORB THE RAINFALL QUICKLY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...KL/NAS/WASULA SHORT TERM...WASULA LONG TERM...GJM AVIATION...GJM/NAS FIRE WEATHER...BGM/WASULA HYDROLOGY...BGM/WASULA
Hazardous weather outlook, May 27, 1:30 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 130 PM EDT WED MAY 27 2015 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 130 PM EDT WED MAY 27 2015 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE THE LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. LOCALLY HEAVY DOWNPOURS COULD RESULT IN PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS. THUNDERSTORMS WILL MAINLY TRACK FROM THE WEST SOUTHWEST...TOWARD THE EAST NORTHEAST AT 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE REFER TO SEVERE THUNDERSTORM WATCH 227 AT THIS TIME.
In the hours before
Local storm report, May 27, 4:19 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM LIGHTNING SCHENECTADY 42.80N 73.93W
05/27/2015 SCHENECTADY NY LAW ENFORCEMENT
STRUCTURE FIRE FROM LIGHTNING STRIKE
&&
EVENT NUMBER ALY1500056
KSLSpecial weather statement, May 27, 4:21 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT WED MAY 27 2015
NYZ052-053-272045-
EASTERN ALBANY-WESTERN RENSSELAER-
421 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ALBANY AND SOUTHWESTERN
RENSSELAER COUNTIES...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER FEURA BUSH...OR NEAR
DELMAR...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
DELMAR...GUILDERLAND AND CASTLETON-ON-HUDSON AROUND 425 PM EDT.
EAST GREENBUSH AND COLONIE AROUND 430 PM EDT.
RENSSELAER...LATHAM...MENANDS AND LOUDONVILLE AROUND 435 PM EDT.
COHOES...WATERVLIET...GREEN ISLAND...WYNANTSKILL...WEST SAND LAKE
AND AVERILL PARK AROUND 440 PM EDT.
TROY AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MCKOWNVILLE...MOHAWK
VIEW...CALLANANS CORNERS...COEYMANS HOLLOW...HOUCKS CORNERS...
MALLORYS CORNERS...BECKERS CORNERS...BETHLEHEM CENTER...KEEFERS
CORNERS AND SOUTH BETHLEHEM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 1S...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 6...NEAR MILE MARKER 2 ...
NEAR MILE MARKER 4...AND BETWEEN MILE MARKERS 2-4 AND 4-5.
INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 8-7.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4266 7353 4246 7385 4245 7387 4258 7403
4277 7383 4278 7380 4279 7378 4267 7352
TIME...MOT...LOC 2021Z 227DEG 43KT 4257 7387
JPV/SNDSpecial weather statement, May 27, 4:29 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
429 PM EDT WED MAY 27 2015
NYZ058>060-063>066-272130-
EASTERN GREENE-WESTERN COLUMBIA-WESTERN GREENE-EASTERN ULSTER-WESTERN
ULSTER-EASTERN DUTCHESS-WESTERN DUTCHESS-
429 PM EDT WED MAY 27 2015
...A SHORT LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GREENE...ULSTER... NORTHERN DUTCHESS AND SOUTHWESTERN COLUMBIA
COUNTIES...
AT 429 PM EDT...A SHORT LINE OF STRONG THUNDERSTORMS WAS NEAR WEST
SHOKAN...OR 15 MILES NORTH OF ELLENVILLE...MOVING NORTHEAST AT 45
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
POUGHKEEPSIE...KINGSTON...NEW PALTZ...ELLENVILLE...CATSKILL...
SAUGERTIES...RHINEBECK...WALLKILL...HYDE PARK...PLATTEKILL...PLEASANT
VALLEY...HURLEY...WOODSTOCK...AMENIA...HIGHLAND...PINE PLAINS...
CLERMONT...RED HOOK...MILLBROOK AND OLIVEBRIDGE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4160 7425 4163 7425 4163 7427 4160 7434
4184 7448 4188 7445 4190 7452 4201 7458
4231 7393 4201 7369 4200 7370 4200 7369
4183 7355 4160 7406 4160 7409 4162 7413
4158 7413
TIME...MOT...LOC 2029Z 239DEG 41KT 4193 7431
NASSpecial weather statement, May 27, 4:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EDT WED MAY 27 2015
NYZ053-059>061-272115-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN RENSSELAER-
442 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREENE...
SOUTHWESTERN RENSSELAER AND NORTHERN COLUMBIA COUNTIES...
AT 441 PM EDT...A STRONG THUNDERSTORM WAS OVER LORENZ PARK...OR OVER
HUDSON...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HUDSON...CHATHAM...NASSAU...CLAVERACK...NEW BALTIMORE...COXSACKIE...
VALATIE...ATHENS...AUSTERLITZ...PHILMONT...KINDERHOOK...LORENZ
PARK...CLAVERACK-RED MILLS...GHENT...STOCKPORT...STUYVESANT...
HOLLOWVILLE...EAST CHATHAM...BRAESIDE AND ROBERTS HILL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4240 7397 4246 7385 4246 7378 4249 7379
4257 7362 4250 7357 4249 7357 4249 7356
4230 7343 4213 7375
TIME...MOT...LOC 2041Z 239DEG 40KT 4229 7379
NASSpecial weather statement, May 27, 4:47 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT WED MAY 27 2015
NYZ053-054-272115-
EASTERN RENSSELAER-WESTERN RENSSELAER-
447 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RENSSELAER COUNTY...
AT 447 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST SAND LAKE...OR
NEAR TROY...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
CENTER BRUNSWICK AROUND 450 PM EDT.
GRAFTON AND BERLIN AROUND 505 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAYNERSVILLE...DENAULT
CORNERS...SYCAWAY...STILLHAM...EAST GRAFTON...QUACKENKILL...
PETERSBURG...BRUNSWICK...CROPSEYVILLE AND SNYDERS CORNER.
THIS INCLUDES INTERSTATE 787 NEAR MILE MARKER 8-7.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4255 7361 4267 7372 4270 7370 4272 7370
4291 7342 4267 7330
TIME...MOT...LOC 2047Z 237DEG 36KT 4267 7361
JPV/SNDLocal storm report, May 27, 4:54 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
454 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 ENE MALTAVILLE 42.96N 73.74W
05/27/2015 SARATOGA NY NWS EMPLOYEE
MULTIPLE TREES DOWN ON COLD SPRING RD. HIGH TENSION
LINE DOWN.
&&
EVENT NUMBER ALY1500057
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:42 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 63 min |
| May 27, 1:48 PM EDT | Special Weather Statement | ALY | Hamilton | 42 min |
| May 27, 1:52 PM EDT | Special Weather Statement | ALY | Greene, Ulster | 53 min |
| May 27, 2:03 PM EDT | Special Weather Statement | ALY | Fulton | 42 min |
| May 27, 2:09 PM EDT | Special Weather Statement | ALY | Fulton | 51 min |
| May 27, 2:31 PM EDT | Special Weather Statement | ALY | Warren | 44 min |
| May 27, 2:45 PM EDT | Special Weather Statement | ALY | Saratoga | 30 min |
| May 27, 2:58 PM EDT | Special Weather Statement | ALY | Schenectady | 32 min |
| May 27, 3:10 PM EDT | Special Weather Statement | ALY | Warren | 35 min |
| May 27, 3:23 PM EDT | Special Weather Statement | ALY | Saratoga | 22 min |
| May 27, 3:31 PM EDT | Special Weather Statement | ALY | Albany, Greene | 59 min |
| May 27, 3:42 PM EDT | Special Weather Statement | ALY | Washington | 33 min |
| May 27, 3:48 PM EDT | Special Weather Statement | ALY | Ulster | 42 min |
| May 27, 3:55 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Saratoga | 3 hr |
| May 27, 4:21 PM EDT | Special Weather Statement | ALY | Albany | 24 min |
| May 27, 4:29 PM EDT | Special Weather Statement | ALY | Dutchess, Ulster | 61 min |
| May 27, 4:42 PM EDT | Special Weather Statement | ALY | Columbia | 33 min |
| May 27, 4:47 PM EDT | Special Weather Statement | ALY | Rensselaer | 28 min |
| May 27, 5:21 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 54 min |
| May 27, 5:40 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 65 min |
| May 27, 5:59 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 16 min |
| May 27, 6:00 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2015Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.